Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 13, NWS Little Rock, AR

March 15, 2021Arkansas County, Monroe County, Arkansas

NWS Little Rock, AR issued this river flood advisory at Mar 15, 2021, 8:48 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 15, 2021, 8:48 PM CDT (01:48 UTC)
Expired
Mar 16, 2021, 10:52 AM CDT
In force
14 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Arkansas County, AR, Monroe County, AR

The river

Written for the forecast point White River at Clarendon (CLDA4).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

193 
WGUS84 KLZK 160148
FLSLZK

Flood Advisory
National Weather Service Little Rock AR
848 PM CDT Mon Mar 15 2021

...The National Weather Service in Little Rock has issued a Flood 
Advisory for the following rivers in Arkansas...

  White River At Clarendon affecting Arkansas and Monroe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC001-095-160945-
/O.NEW.KLZK.FL.Y.0013.210316T0148Z-210316T0945Z/
/CLDA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT Mon Mar 15 2021

The National Weather Service in Little Rock has issued a

* Flood Advisory for
  the White River At Clarendon.
* From this evening to late tonight.
* At 7:00 PM CDT Monday the stage was 25.6 feet.
* Action stage is 25.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to remain between 25.0 feet and 
  26.0 feet in the coming days. There is a possibility the river may 
  reach flood stage by Wednesday...March 24th.
* Impact...At 26.0 feet, River flows in many side channels and 
  creates islands between the river and sloughs and creeks. Flooding 
  of cropland and timber is occurring. Portions of the National 
  Wildlife Refuge downstream of Clarendon flooding.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Tue   Wed   Thu  Crest  Time  Date  

White River
Clarendon  26.0  25.6 Mon 7 PM  25.5 25.5 25.5    26.0  7 AM 03/24





&&

LAT...LON 3435 9119 3449 9132 3465 9139 3472 9129
      3454 9120 3442 9108

$$

46
2 follow-up statements
695 
WGUS84 KLZK 160205
FLSLZK

Flood Advisory
National Weather Service Little Rock AR
905 PM CDT Mon Mar 15 2021

...The Flood Advisory is extended for the following rivers in 
Arkansas...

  White River At Clarendon affecting Arkansas and Monroe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC001-095-170215-
/O.EXT.KLZK.FL.Y.0013.000000T0000Z-000000T0000Z/
/CLDA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT Mon Mar 15 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the White River At Clarendon.
* Until further notice.
* At 7:00 PM CDT Monday the stage was 25.6 feet.
* Action stage is 25.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to remain between 25.0 feet and 
  26.0 feet in the coming days. There is a possibility the river may 
  reach flood stage by Wednesday...March 24th.
* Impact...At 26.0 feet, River flows in many side channels and 
  creates islands between the river and sloughs and creeks. Flooding 
  of cropland and timber is occurring. Portions of the National 
  Wildlife Refuge downstream of Clarendon flooding.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Tue   Wed   Thu  Crest  Time  Date  

White River
Clarendon  26.0  25.6 Mon 7 PM  25.5 25.5 25.5    26.0 7 AM 03/24





&&

LAT...LON 3435 9119 3449 9132 3465 9139 3472 9129
      3454 9120 3442 9108

$$

46
025 
WGUS84 KLZK 161552
FLSLZK

Flood Advisory
National Weather Service Little Rock AR
1052 AM CDT Tue Mar 16 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Arkansas...

  White River At Clarendon affecting Arkansas and Monroe Counties.

ARC001-095-161700-
/O.CAN.KLZK.FL.Y.0013.000000T0000Z-210316T1552Z/
/CLDA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1052 AM CDT Tue Mar 16 2021

...The Flood Advisory for the White River At Clarendon has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the White River At Clarendon.
* At 7:00 PM CDT Monday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise above flood stage Friday, 
  March 19 and continue rising to 26.0 feet Wednesday, March 24. 
  Additional rises are possible thereafter.

&&


           Fld   Observed        Forecast 1 PM      Crest           
Location   Stg   Stg Day/Time   Wed   Thu   Fri  Crest  Time  Date  

White River
Clarendon  26.0  25.6 Mon 7 PM  25.6 25.8 25.9    26.0  1PM  3/24





&&

LAT...LON 3435 9119 3449 9132 3465 9139 3472 9129
      3454 9120 3442 9108

$$

65

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 6:50 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 15, 6:50 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
650 PM CDT Mon Mar 15 2021

.UPDATE...

Updated to include the 00z aviation discussion.

.AVIATION...

VFR conds will prevail through the TAF period. Introduced some
MVFR VIS at KLLQ where a warm front will lift northward by
daybreak Tuesday. Fog may affect the terminal through 14z before
low stratus/fog mixes out. Otherwise, high clouds will build in
over the state on Tuesday.

&&

.PREV DISCUSSION...(ISSUED 335 PM CDT Mon Mar 15 2021)
SHORT TERM...Tonight Through Wednesday Night
Latest satellite imagery and surface observations indicate clear
conditions across the forecast area. Temperatures are running 7-10
degrees above climatological values.

Main forecast concern is a severe weather potential for Wednesday
and Wednesday early evening.

A strong upper level low now approaching the southern California
coast is forecast to approach the southern Plains and mid south by
late Tuesday, along with an associated surface reflection. As the
low approaches, the atmospheric column will demonstrate a pronounced
ageostrophic response, with precipitation developing from south to
north late Tuesday into Wednesday morning.

The cold front will move eastward through the forecast area
Wednesday afternoon.  The amount of convective overturning from the
previously mentioned precipitation that occurs will play a role in
the convection that develops in the afternoon and early evening.
Recent deterministic guidance has shown an increasing severe
thunderstorm potential trend, with all severe modes possible. Later
forecasts will focus the timing and locations of the severe weather
threat, but at this time, central and southeast sections of the
forecast area appear the most favored for severe weather.

LONG TERM...Thursday Through Monday
PD will begin w/ robust and vertically juxtapositioned H500
shortwave/sfc low pressure positioned over the mid-MS river valley.
A sweeping cold frnt will be moving across the Natural State, w/ a
strong sfc pres grad noted. Through the day, lingering PoPs will
become null as strong/gusty W-N/Wrly winds allow for drier air to
filter into the region. Temps on Thurs should split the state near
the I-40 corridor w/ readings in the low to mid 50s to the N, and
low 60s over Srn AR.

A PD of more settled and seasonable condns will follow as low-
amplitude H500 ridging builds into the Cntrl CONUS and Great Lakes
sfc high pressure noses S/wrd through the MS/OH river valleys. Under
this prevailing pattern, no sig wx is anticipated through the
weekend. By Sun evening, upper-lvl ridging will have shifted Ewrd
and sfc high pressure will be positioned over the N/Ern US. Longer
range progs seems to be in agreement on the evolution the next
developing large wave, w/ a pos tilted trof positioned over the
S/Wrn US/Baja CA. In conjunction w/ a fetch of S/Wrly H500 flow over
the Cont Divide, broad sfc cyclonic flow will be developing in the
lee of the Rockies invof the panhandle region. The ensuing sfc pres
grad will result in Srly flow resuming over the fcst area, allowing
for WAA & weak moisture transport to ensue over the Srn Cntrl US.
Uncertainties remain as to the magnitude of this new system, however
it certainly bears watching as the next storm system lkly to impact
the region.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...JONES
Hazardous weather outlook, Mar 15, 3:30 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
330 PM CDT Mon Mar 15 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-161000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
330 PM CDT Mon Mar 15 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Southwest winds will increase across the state later today, with
sustained speeds of 15 to 25 mph expected. Some locations will see
wind gusts in excess of 30 mph at times. Boaters are urged to
exercise caution if planning to be out on any area lakes today.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Strong to severe thunderstorms may impact portions of the state from
Tuesday night through the afternoon hours Wednesday. Initially, hail
may be the primary concern but by Wednesday afternoon all types of
severe weather appear possible. The main area of concern Wednesday
afternoon includes much of the eastern half of the state.

Other than severe weather concerns, strong winds in the 15 to 25 mph
range with higher gusts will be possible Wednesday and Thursday.

A few locations across northern Arkansas may dip down into the lower
to mid 30s during the morning hours Friday through Sunday.

.Spotter Information Statement...

Spotter activation may be needed Tuesday night and Wednesday.

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:52 AM CDTRiver Flood WarningLZKArkansas, Monroe42 days

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.